Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 81, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Oct 19, 2004, 4:54 AM CDT for Giles County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2004, 4:54 AM CDT (09:54 UTC)
- Expired
- Oct 19, 2004, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 501 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 558 m²/s²
- 0-3 km storm-relative helicity
- 651 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 16.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 190957 FFWBNA TNC055-191300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 454 AM CDT TUE OCT 19 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN GILES COUNTY IN TENNESSEE * UNTIL 800 AM CDT * AT 442 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM HEAVY THUNDERSTORMS OVER GILES COUNTY. RADAR ESTIMATES INDICATE 2 TO 4 INCHES OF RAIN HAS FALLEN OVER THE AREA IN THE PAST 3 HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3540 8717 3522 8714 3526 8679 3544 8686 $$ JLM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 3:21 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 19, 3:21 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 321 AM CDT TUE OCT 19 2004 .DISCUSSION...SURFACE MAP FROM 07Z HAS 1004 MB LOW CENTERED OVER SOUTHEAST MISSOURI, WITH WARM FRONT STRETCHED ACROSS THE OHIO VALLEY, AND A COLD FRONT EXTENDING WESTWARD INTO THE SOUTHERN PLAINS. OVER MIDDLE TENNESSEE, WE ARE GETTING COPIOUS RAINFALL OVER AREAS MAINLY SOUTH OF INTERSTATE 40, WITH NUMEROUS FLOODING REPORTS COMING IN, ESPECIALLY FROM DAVIDSON COUNTY. MODELS PUSH THE COLD FRONT THROUGH MIDDLE TENNESSEE TONIGHT, WITH THE GFS RUNNING ABOUT 6 HOURS FASTER THAN THE NGM. BELIEVE MOST OF THE WEATHER WILL HAVE MOVED OUT OF THE MID STATE LONG BEFORE THE FRONTAL PASSAGE, ALTHOUGH WILL LEAVE IN SOME POPS IN CASE MORE WEATHER DEVELOPS ALONG THE FRONT. EITHER WAY, OUR WEATHER SHOULD START TO IMPROVE BY WEDNESDAY, WITH PRECIPITATION EFFICIENCY MACROS SHOWING LITTLE CHANCE FOR MORE RAIN UNTIL SATURDAY WITH THE APPROACH OF THE NEXT SURFACE SYSTEM. UNTIL THEN, LOOK FOR TEMPERATURES TO MODERATE IN THE 50S/70S THROUGH THE FORECAST PERIOD, WHICH WILL PUT US SEVERAL DEGREES ABOVE NORMAL. && .BNA WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH MOST OF MIDDLE TENNESSEE UNTIL 400 AM. && ROSE
Hazardous weather outlook, Oct 18, 5:30 AM CDT, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON OCT 18 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT MOVING ACROSS THE REGION TODAY COULD BRING A FEW SEVERE THUNDERSTORMS TO NORTH MIDDLE TENNESSEE TODAY...AND POSSIBLY TONIGHT AS WELL. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONTAL BOUNDARY WILL MOVE TO AND POSSIBLY ACROSS MIDDLE TENNESSEE ON TUESDAY. THIS COUPLED WITH A PASSING UPPER LEVEL JET WILL BRING THE CHANCE OF A FEW SEVERE THUNDERSTORMS TO ALL OF THE AREA ON TUESDAY. SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. EVEN THOUGH SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST OFF AND ON WEDNESDAY THROUGH SUNDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY TODAY THROUGH TUESDAY. 07
In the hours before
Local storm report, Oct 19, 3:13 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
313 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM FLASH FLOOD LAWRENCEBURG 35.25N 87.34W
10/19/2004 LAWRENCE TN AMATEUR RADIO
WATER RISING INTO HOUSES WITHIN CITY LIMITS OF
LAWRENCEBURG.
&&
MEDLocal storm report, Oct 19, 3:21 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM TORNADO 15 SW WAYNESBORO 35.17N 87.95W
10/19/2004 WAYNE TN PUBLIC
PUBLIC TORNADO REPORTED ON GROUND WEST OF COLLINWOOD.
&&
JLMLocal storm report, Oct 19, 3:52 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
352 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD TULLAHOMA 35.37N 86.22W
10/19/2004 COFFEE TN AMATEUR RADIO
VEHICLE TRAPPED IN FLOODING WATER ON HWY 55 IN TULLAHOMA.
&&
MEDLocal storm report, Oct 19, 3:53 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
353 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM FLASH FLOOD 14 WSW COLLINWOOD 35.10N 87.97W
10/19/2004 WAYNE TN AMATEUR RADIO
FLOODING IN THE CITY OF LUTTS AND HWY 203
&&
MEDLocal storm report, Oct 19, 3:55 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
355 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM FLASH FLOOD MANCHESTER 35.47N 86.08W
10/19/2004 COFFEE TN AMATEUR RADIO
FLOODING ON HWY 41A IN MANCHESTER SIX TO EIGHT INCHES OF
WATER COVERING THE ROADWAY
&&
MEDLocal storm report, Oct 19, 4:03 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG 3 W TULLAHOMA 35.37N 86.27W
10/19/2004 COFFEE TN AMATEUR RADIO
A REPORT OF A TREE DOWN AND LARGE LIMBS DOWN ON THE WEST
SIDE OF TULLAHOMA.
&&
MEDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:22 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 23 min |
| Oct 18, 8:30 PM CDT | Tornado Warning | OHX | Perry, Wayne | 30 min |
| Oct 18, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 52 min |
| Oct 18, 8:57 PM CDT | Tornado Warning | OHX | Benton, Houston, Stewart | 63 min |
| Oct 18, 9:00 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry, Wayne | 30 min |
| Oct 18, 9:30 PM CDT | Tornado Warning | OHX | Lewis, Maury | 45 min |
| Oct 18, 9:35 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 55 min |
| Oct 18, 9:55 PM CDT | Tornado Warning | OHX | Houston, Humphreys | 65 min |
| Oct 18, 10:16 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 29 min |
| Oct 18, 10:22 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 23 min |
| Oct 18, 10:27 PM CDT | Tornado Warning | OHX | Dickson | 48 min |
| Oct 18, 10:40 PM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Montgomery | 2 hr |
| Oct 18, 10:57 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 48 min |
| Oct 18, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 32 min |
| Oct 18, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 47 min |
| Oct 18, 11:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 55 min |
| Oct 18, 11:25 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson | 3 hr |
| Oct 18, 11:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 60 min |
| Oct 19, 12:09 AM CDT | Flash Flood Warning | OHX | Hickman | 2 hr |
| Oct 19, 12:12 AM CDT | Tornado Warning | OHX | Dickson, Hickman, Williamson | 33 min |
| Oct 19, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 56 min |
| Oct 19, 12:29 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Rutherford, Williamson | 31 min |
| Oct 19, 12:32 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 58 min |
| Oct 19, 12:38 AM CDT | Tornado Warning | OHX | Hickman, Humphreys, Perry | 22 min |
| Oct 19, 12:40 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 50 min |
| Oct 19, 12:41 AM CDT | Flash Flood Warning | OHX | Williamson | 2 hr |
| Oct 19, 1:01 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Hickman, Marshall, Maury and 3 more | 29 min |
| Oct 19, 1:35 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 25 min |
| Oct 19, 1:38 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 22 min |
| Oct 19, 1:48 AM CDT | Tornado Warning | OHX | Maury | 27 min |
| Oct 19, 1:54 AM CDT | Flash Flood Warning | OHX | Rutherford | 2 hr |
| Oct 19, 2:01 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 29 min |
| Oct 19, 2:07 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 38 min |
| Oct 19, 2:17 AM CDT | Tornado Warning | OHX | Marshall, Maury | 28 min |
| Oct 19, 2:21 AM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
| Oct 19, 2:40 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Oct 19, 2:50 AM CDT | Flash Flood Warning | OHX | Williamson | 115 min |
| Oct 19, 2:51 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 24 min |
| Oct 19, 2:56 AM CDT | Tornado Warning | OHX | Coffee, Wayne | 34 min |
| Oct 19, 3:08 AM CDT | Flash Flood Warning | OHX | Hickman, Perry | 2 hr |
| Oct 19, 3:28 AM CDT | Tornado Warning | OHX | Giles | 32 min |
| Oct 19, 3:52 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee | 2 hr |
| Oct 19, 4:12 AM CDT | Flash Flood Warning | OHX | Grundy | 2 hr |
| Oct 19, 4:35 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| Oct 19, 4:58 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 32 min |
| Oct 19, 5:45 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 2 hr |
| Oct 19, 6:00 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee | 2 hr |
| Oct 19, 6:31 AM CDT | Flash Flood Warning | OHX | Grundy | 119 min |
| Oct 19, 7:30 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Giles, Grundy, Lawrence, Marshall and 1 more | 3 hr |
| Oct 19, 11:40 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.